Alert archive / New York / Small Craft Advisories in 2016
Small Craft Advisory 121, NWS New York, NY
NWS New York, NY issued this small craft advisory at Dec 29, 2016, 10:04 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2016, 10:04 AM EST (15:04 UTC)
- Expired
- Dec 29, 2016, 3:12 PM EST
- In force
- 5 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
501 WHUS71 KOKX 291504 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1004 AM EST THU DEC 29 2016 ...ROUGH CONDITIONS DEVELOPING LATE THIS AFTERNOON AND CONTINUING THROUGH FRIDAY NIGHT... ANZ335-338-345-292315- /O.NEW.KOKX.SC.Y.0121.161229T1504Z-161229T2300Z/ /O.EXT.KOKX.GL.W.0041.161229T2300Z-161230T2300Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 1004 AM EST THU DEC 29 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 1 TO 3 FEET. * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 35 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-340-292315- /O.NEW.KOKX.SC.Y.0121.161229T1504Z-161229T2300Z/ /O.EXT.KOKX.GL.W.0041.161229T2300Z-161231T0600Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 1004 AM EST THU DEC 29 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO 1 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 40 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-292315- /O.NEW.KOKX.SC.Y.0121.161229T1504Z-161229T2300Z/ /O.EXT.KOKX.GL.W.0041.161229T2300Z-161231T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1004 AM EST THU DEC 29 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. * WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 45 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MALOIT
2 follow-up statements
168 WHUS71 KOKX 292002 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 302 PM EST THU DEC 29 2016 ...ROUGH CONDITIONS DEVELOPING LATE THIS AFTERNOON AND CONTINUING THROUGH FRIDAY NIGHT... ANZ335-338-345-300600- /O.CON.KOKX.SC.Y.0121.000000T0000Z-161229T2300Z/ /O.CON.KOKX.GL.W.0041.161229T2300Z-161230T2300Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 302 PM EST THU DEC 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST FRIDAY... * WINDS AND SEAS...WEST WINDS 15-25KT WITH GUSTS UP TO 35KT. SEAS 1 TO 3 FEET. * WINDS...WEST 15 TO 25KT WITH GUSTS UP TO 35KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-340-300600- /O.CON.KOKX.SC.Y.0121.000000T0000Z-161229T2300Z/ /O.CON.KOKX.GL.W.0041.161229T2300Z-161231T0600Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 302 PM EST THU DEC 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 1 AM EST SATURDAY... * WINDS AND SEAS...WEST WINDS 15 TO 25KT WITH GUSTS UP TO 40KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-300600- /O.CON.KOKX.SC.Y.0121.000000T0000Z-161229T2300Z/ /O.CON.KOKX.GL.W.0041.161229T2300Z-161231T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 302 PM EST THU DEC 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST SATURDAY... * WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 45 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
857 WHUS71 KOKX 292012 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 312 PM EST THU DEC 29 2016 ...GALE CONDITIONS EXPECTED FRIDAY NIGHT... ANZ335-338-345-300415- /O.CAN.KOKX.SC.Y.0121.000000T0000Z-161229T2300Z/ /O.EXT.KOKX.GL.W.0041.161229T2012Z-161230T2300Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 312 PM EST THU DEC 29 2016 ...GALE WARNING NOW IN EFFECT UNTIL 6 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING. * WINDS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ330-340-300415- /O.CAN.KOKX.SC.Y.0121.000000T0000Z-161229T2300Z/ /O.EXT.KOKX.GL.W.0041.161229T2012Z-161231T0600Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 312 PM EST THU DEC 29 2016 ...GALE WARNING NOW IN EFFECT UNTIL 1 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING. * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 40 KT. SEAS 3 TO 5 FEET IN LONG ISLAND SOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ350-353-355-300415- /O.CAN.KOKX.SC.Y.0121.000000T0000Z-161229T2300Z/ /O.EXT.KOKX.GL.W.0041.161229T2012Z-161231T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 312 PM EST THU DEC 29 2016 ...GALE WARNING NOW IN EFFECT UNTIL 6 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING. * WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 45 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 29, 7:38 AM EST, 2 hours 26 minutes earlier.
Area forecast discussion, Dec 29, 7:38 AM EST, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service New York NY
738 AM EST Thu Dec 29 2016
.SYNOPSIS...
A frontal system moves across the area today with low pressure
developing along it this afternoon. The low rapidly deepens
through New England and Southeastern Canada tonight into Friday.
High pressure builds in for Saturday, before another cold front
moves through Saturday night into early Sunday. A complex frontal
system may impact the region early next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Clouds continue to lower and thicken as an amplifying upper level
trough digs towards the east coast. Increasing lift from upper
level divergence and warm advection in the low levels will support
precipitation shield to overspread the region from to west to east
13z to 15z.
Temperatures have been cooler early this morning as radiational
cooling before the clouds moved in has allowed temps to fall lower
then expected. Have started to see temperatures go up a few
degrees near the coast over the last few hours, and this trend
will continue through sunrise. Mesonets along the south shore of
Long Island are already in the low 40s. Once the boundary layer
mixes more with increased SE flow, temperatures should rise
quickly. For locations in metro NJ along and west of I-95,
temperatures may be a bit slower to rise. While snow is the likely
P-TYPE at precipitation onset, it would not be out of the question
for some brief freezing rain as the precip begins to transition to
liquid. Confidence and probability of occurrence is low at this
time. Have also noted echoes initial on regional radar mosaic are
not reaching the ground per surface obs, so there is still some
dry air to overcome. Will handle any freezing rain with an SPS if
needed.
Further inland, precipitation will begin as accumulating snow. As
southerly flow and warm advection increase this morning,
temperatures will warm both at the surface and up to around 4 kft
which will help to transition the precip to plain rain from south
to north late this morning into the afternoon. Interior Orange
county and Putnam county will take the longest to warm up, so snow
will continue for much of the morning before mixing with and
changing to rain by afternoon.
The onset of snow is a bit slower than previously expected, so
have delayed the start time of the winter weather advisory for
Orange and Putnam to 7pm, continuing until 1 pm. Forecast snow
amounts and the advisory itself are marginal with the trend
continuing to a warmer solution and lower snow amounts. Much of
the accumulation will occur this morning with a general 1 to 3
inches in the advisory area, highest across northern Orange and
Putnam as well as higher elevations. A sharp cutoff in snow
amounts is then forecast further south and east due to the faster
transition to plain rain. It should be noted the latest
experimental probability of greater than 2 inches in the advisory
area is around 40 percent and less than 5 percent for greater
than 4 inches.
Rain will continue into the afternoon, tapering off from west to
east late as the secondary low begins to rapidly deepen. The rain
may become briefly heavy at times as better dynamics and lift
take shape with the deepening low, mainly east of the Hudson
River. Winds will also become gusty near the coast late this
afternoon. High temps today range from the upper 30s NW to the
upper 40s near the coast.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
Rapidly deepening surface low moves from SE New England at 00z
Friday to near the coast of Maine by 06z Friday. Any lingering
precip will quickly end across eastern sections. It is not out of
the question that a transition back to snow across interior SE CT
briefly occurs, but no additional accumulation is expected.
Winds will be the main story tonight into Friday as pressure
gradient increases behind the departing storm. NW winds will gust
25 to 30 mph for much of the area with gusts up to 35 mph possible
near the coast. These gusts will continue into Friday with
potential for 40 mph gusts in a few spots near the coast. At this
time, do not think winds will reach advisory criteria but an
isolated location could see a gust to 45 mph.
Cyclonic flow aloft as well as some lingering moisture and an
unstable boundary layer could lead to a few snow showers Friday
afternoon. Highs will be near seasonable levels in the upper 30s
and lower 40s.
Winds will gradually weaken Friday night as high pressure settles
across the southeast and the low moves up into SE Canada.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
A progressive pattern will continue through the first half of
next week. This will begin with a clipper system tracking from the
Great Lakes area to the Canadian Maritimes Sat through
Sun, dragging a cold front across the area. Moisture is very
limited with this system so have capped PoPs off at 30 percent. If
any precip does occur with the front, PTYPE would be mainly liquid
near the coast and a wintry mix inland. The front pushes south of
Long Island Sun morning with high pressure briefly building back
in. Temperatures round out 2016 will be near seasonable levels
with readings a bit above normal to start 2017 on Sunday.
A digging upper trough moving onshore out west is then resulting
in timing and amplitude differences in the H5 flow for next week.
This is resulting in differences in the sfc pattern as a complex
frontal system is expected to impact the area during the first
half of next week. The pattern suggests rain at the coast and snow
to rain inland.
Temperatures are expected to be above normal for the remainder of
the forecast period.
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
HIGH IMPACT FROM WINDS LIKELY FOR THE EVENING PUSH...
A frontal system moves across with low pressure developing along
it. The low further deepens rapidly northeast of the region
tonight.
Initial wintry mix will change to plain rain, earliest at the
coastal and city terminals and later for interior terminals such
as KSWF. Conditions will be primarily MVFR/IFR and at times could
be down to LIFR. Snow accumulations restricted to near KSWF where
a few inches of snow are forecast. For terminals south and east,
no snow accumulation is expected.
SE-S winds increase to 10-15 kt with gusts near 20-25 kt late
morning into this afternoon.
After the frontal passage, a gusty westerly flow will develop and
conditions will gradually improve as precipitation tapers off.
Expecting VFR returning by 23Z-03Z. West winds pick up near 25 kt
with gusts 30-35 kt. There could be an occasional gust to 40 kt.
NY Metro Enhanced Aviation Weather Support...
Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90
KJFK TAF Comments: Timing of MVFR/IFR could be off by 1-3 hours.
KLGA TAF Comments: Timing of MVFR/IFR could be off by 1-3 hours.
KEWR TAF Comments: Timing of MVFR/IFR could be off by 1-3 hours.
The KEWR haze potential forecast is green, which implies slant
range visibility 7SM or greater outside of cloud.
KTEB TAF Comments: Timing of MVFR/IFR could be off by 2-4 hours.
KHPN TAF Comments: Timing of IFR/LIFR could be off by 2-4 hours.
KISP TAF Comments: Timing of MVFR/IFR could be off by 2-4 hours.
.OUTLOOK FOR 12Z FRIDAY THROUGH MONDAY...
.Friday...Mostly VFR, locally MVFR/IFR with isolated snow showers
during the afternoon. W-NW G25-35KT.
.Saturday...Mainly VFR. W-SW wind G20-25kt. Low chance of
rain/snow Sat night with possible MVFR/IFR. LLWS possible at
night.
.Sunday...Mainly VFR. Low chance RA/SN late Sun Night, possible
MVFR/IFR. LLWS possible early Sun.
.Monday...Chance of IFR/MVFR in rain. LLWS possible.
&&
.MARINE...
Winds and ocean seas are expected to increase today in response to
an increasing southerly flow ahead of a cold front. Wind gusts will
reach minimal SCA levels with ocean seas reaching 5 to 7 ft by mid
to late this afternoon. Then, behind the front, westerly winds will
develop and rapidly increase as a low along the front rapidly
deepens late today and through tonight. The deepening is
projected by models to be around 20mb in 12 hours from the start
of this evening to early Friday morning. Gales are expected to
develop across all waters and last through tonight as well as
Friday as the strong low moves into Southeast Canada.
Thereafter, from Friday night through Saturday, the pressure
gradient will gradually weaken as the low weakens and moves farther
into Southeast Canada and a high builds in from the west. The gales
will subside across western non-ocean waters Friday night while the
eastern non-ocean waters will have gales drop off by the start of
the overnight period. Lastly, the ocean waters will have gales lower
before daybreak Saturday. SCA will then remain on the ocean through
Saturday morning with yet another round of SCA developing ahead of a
cold front late Saturday afternoon through early Sunday. Gales will
possible once again on the ocean Saturday night. Winds will
eventually drop to below SCA during Sunday with ocean SCA seas
remaining.
Marginal SCA conds are expected Mon night as yet another storm
system impacts the waters.
&&
.HYDROLOGY...
Liquid precipitation amounts around 1/2" to 3/4" are forecast
today. Highest amounts are expected across eastern portions of
the region. No hydrologic impacts are anticipated.
No significant precipitation is then forecast through the weekend,
but is possible early next week with a complex frontal system.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Winter Weather Advisory until 1 PM EST this afternoon for
NYZ067-068.
NJ...None.
MARINE...Gale Warning from 4 PM this afternoon to 6 PM EST Friday for
ANZ335-338-345.
Gale Warning from 4 PM this afternoon to 1 AM EST Saturday for
ANZ330-340.
Gale Warning from 4 PM this afternoon to 6 AM EST Saturday for
ANZ350-353-355.
&&
SYNOPSIS...24/DS
NEAR TERM...DS
SHORT TERM...DS
LONG TERM...24/DS
AVIATION...JM
MARINE...24/JM
HYDROLOGY...24/DSHazardous weather outlook, Dec 29, 4:00 AM EST, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 400 AM EST THU DEC 29 2016 NYZ067-068-300900- ORANGE-PUTNAM- 400 AM EST THU DEC 29 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 1 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>012-NJZ002-004-006-103>108-NYZ069>075-078>081-176>179-300900- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 400 AM EST THU DEC 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-353-355-300900- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 400 AM EST THU DEC 29 2016 ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. GALES ARE ALSO POSSIBLE SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-338-345-300900- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 400 AM EST THU DEC 29 2016 ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 PM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-340-300900- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 400 AM EST THU DEC 29 2016 ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
Nearby
Small Craft Advisories in New York, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.